Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 8, 2009, 11:59 AM CDT for Christian County, Macon County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2009, 11:59 AM CDT (16:59 UTC)
- Expired
- Mar 8, 2009, 12:27 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Christian County, IL, Macon County, IL
The radar
The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 10:39 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 081659
SVRILX
ILC021-115-081745-
/O.NEW.KILX.SV.W.0008.090308T1659Z-090308T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1159 AM CDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1245 PM CDT.
* AT 1159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
KINCAID...OR ABOUT 13 MILES WEST OF TAYLORVILLE...AND WAS MOVING
NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINCAID...
EDINBURG...
STONINGTON...
MOUNT AUBURN...
BLUE MOUND...
MACON...
HARRISTOWN...
NIANTIC...
ANOTHER LOCATION IN THIS WARNING IS...MOUNT ZION.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 126 AND 139.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3953 8954 3963 8953 3994 8903 3975 8884
3966 8903 3953 8923 3946 8953 3950 8954
TIME...MOT...LOC 1659Z 234DEG 55KT 3953 8947
$$
SHIMON2 follow-up statements
000
WWUS53 KILX 081717
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1217 PM CDT SUN MAR 8 2009
ILC021-115-081745-
/O.CON.KILX.SV.W.0008.000000T0000Z-090308T1745Z/
CHRISTIAN-MACON-
1217 PM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHERN MACON AND NORTHEASTERN CHRISTIAN COUNTIES...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF
STONINGTON...OR ABOUT 11 MILES NORTH OF TAYLORVILLE...MOVING
NORTHEAST AT 65 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
HARRISTOWN...
BOODY...
ELWIN...
MACON...
MOUNT ZION...
HERVEY CITY...
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 127 AND 139.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3958 8926 3972 8937 3994 8903 3975 8884
3966 8903
TIME...MOT...LOC 1717Z 231DEG 58KT 3973 8918
$$
SHIMON000
WWUS53 KILX 081727
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1227 PM CDT SUN MAR 8 2009
ILC021-115-081738-
/O.CAN.KILX.SV.W.0008.000000T0000Z-090308T1745Z/
CHRISTIAN-MACON-
1228 PM CDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACON AND
NORTHEASTERN CHRISTIAN COUNTIES IS CANCELLED...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3958 8926 3972 8937 3994 8903 3975 8884
3966 8903
TIME...MOT...LOC 1728Z 231DEG 58KT 3984 8900
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 10:07 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 8, 10:07 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1007 AM CDT SUN MAR 8 2009 .DISCUSSION... ISSUED 955 AM CDT SUN MAR 8 2009 INCOMING STORMS WILL KEEP THIS DISCUSSION RATHER SHORT. TEMPS WARMING IN THE EAST AND SOUTHEAST QUICKLY AND HAVE UPDATED THE GRIDS ACCORDINGLY. HAVE INCREASED THE WINDS TO COMPENSATE FOR THE INCREASING PRESSURE GRADIENT OF THE RAPIDLY DEVELOPING LOW AND THE MIXING DOWN POTENTIAL IN THE WARM SECTOR OF THE EAST AND SOUTHEAST. ISSUED A WIND ADVISORY TO COVER THE MOST BLUSTERY AREA ROUGHLY EAST OF THE ILLINOIS RIVER VALLEY THROUGH EARLY EVENING. ISSUING ANOTHER ROUND OF ZONES MOMENTARILY UPDATED FOR HEADLINES. HJS && .AVIATION... ISSUED 700 AM CDT SUN MAR 8 2009...FOR THE 12Z TAFS STRONG STORMS WILL HIGHLIGHT THE SHORT TERM...WITH LOCAL GUSTS TO 50 KTS. LIFR AND EVEN SOME VLIFR CIGS MAY ACCOMPANY SOME STORMS THIS MORNING. IFR VIS WILL BE LIKELY IN THE HEAVIER STORMS...WITH LIFR PSBL. THE COLD FRONT IS EXPECTED TO REACH PIA BY 11 AM...SPI TO BMI BY 1 PM... AND CMI AND DEC BY 3 PM. THIS AFTERNOON...NW WINDS WILL INCREASE...WITH GUSTS IN THE 20-30KT RANGE. CIGS WILL CLIMB BEHIND THE FRONT LATER THIS AFTERNOON AND THIS EVENING. SOME FOG FORMATION MAY DEVELOP BY MONDAY MORNING. SHIMON && .PREV DISCUSSION... ISSUED 145 AM CST SUN MAR 8 2009 FRONTAL BOUNDARY MEANDERING ACROSS THE AREA AGAIN OVERNIGHT...WITH 1 AM POSITION ROUGHLY ALONG I-72. SHOWERS AND THUNDERSTORMS HAVE BEEN NUMEROUS ACROSS THE NORTHWEST HALF OF THE CWA...AND CONTINUE TO STREAM NORTHEAST OVER THE SAME AREAS OUT OF NORTHERN MISSOURI. 88D RADAR WIND PROFILE FROM LINCOLN AND ST LOUIS SHOWING 40-55 KNOT LOW LEVEL JET INCREASING SOUTH OF THE BOUNDARY. MAIN SURFACE LOW ASSOCIATED WITH THE BOUNDARY WAS ANALYZED IN SOUTHEAST KANSAS. PASSAGE OF STORM SYSTEM TODAY...WITH ASSOCIATED SEVERE WEATHER AND HEAVY RAIN THREATS...IS THE PRIMARY FOCUS FOR TODAYS FORECAST. RAIN AND THUNDERSTORMS FOR MONDAY NIGHT THROUGH TUESDAY NIGHT ALSO A CONCERN. SHORT TERM...TODAY THROUGH WEDNESDAY... MUCH OF THE MORNING THUNDERSTORM ACTIVITY WILL BE ELEVATED AND NORTH OF THE FRONT...WHICH WILL LIFT NORTH AGAIN THIS MORNING. MODELS DIFFERING IN THE SPEED OF THIS LOW PASSAGE -- RANGING FROM A LOCATION NEAR MACOMB TO JUST EAST OF LASALLE AT 18Z -- WITH THE GFS BEING THE FASTER OF THE MODELS. WENT WITH A BLEND OF THE NAM AND THE GFS WITH THE SPEED...RESULTING IN THE TRAILING COLD FRONT ENTERING THE WESTERN CWA AROUND MIDDAY AND BEING OUT OF THE STATE BY AROUND 5 PM. WHILE SOME OF THE EARLY MORNING STORMS MAY PRODUCE LARGE HAIL...A SHORT WINDOW OF OPPORTUNITY IS EXPECTED LATE MORNING AND EARLY AFTERNOON FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT AS WELL...DESPITE CAPES BEING ONLY ABOUT 500 J/KG. LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE MAIN THREATS WITH THE STORMS DURING THIS PERIOD. MUCH OF THE CWA FROM I-55 EASTWARD WILL BE IN THE WARM SECTOR LONG ENOUGH TO GET TEMPERATURES INTO THE MID TO UPPER 60S BEFORE THE FRONT ARRIVES...ESPECIALLY CONSIDERING LOWER 60S ALREADY EXIST SOUTH OF A TAYLORVILLE TO PARIS LINE. HIGH PRESSURE RIDGE EXPECTED TO DRIFT EAST ACROSS THE MISSISSIPPI VALLEY OVERNIGHT...BEFORE PRECIPITATION BEGINS TO SURGE NORTHEASTWARD TOWARD THE AREA ON MONDAY AFTERNOON. THINK THE GFS IS BRINGING IN THE RAIN TOO FAST AND AM SIDING TOWARD THE NAM DURING THIS TIME...KEEPING MONDAY FORECAST DRY AND SPREADING THE RAIN IN DURING THE EVENING. GFS ALSO SEEMS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK AND AM ONLY GOING WITH ABOUT HALF OF ITS RAIN TOTALS MONDAY NIGHT AND TUESDAY MORNING. LOW PRESSURE EXPECTED TO MOVE NORTHEAST OUT OF KANSAS ON TUESDAY. ALL MODELS IN REASONABLE AGREEMENT WITH TRACK OF LOW REACHING WESTERN WISCONSIN BY TUESDAY EVENING...WITH THE NAM JUST A BIT SLOWER WITH THE ATTENDANT COLD FRONT SWINGING THROUGH THE CWA. WITH NEARLY ALL OF THE CWA SPENDING SIGNIFICANT TIME IN THE WARM SECTOR...SIDED MORE WITH THE WARMER MOS GUIDANCE IN MOST AREAS. AS THE LOW MOVES NORTHEAST INTO CANADA...IT IS EXPECTED TO SIGNIFICANTLY STRENGTHEN...RESULTING IN RATHER BREEZY CONDITIONS CONTINUING ACROSS THE FORECAST AREA THROUGH WEDNESDAY. LONG TERM...THURSDAY THROUGH SATURDAY... NO CHANGES MADE TO LATTER PART OF FORECAST. MAIN STORM TRACKS EXPECTED TO BE ALONG THE CANADIAN BORDER AS WELL AS THE SOUTHERN UNITED STATES...WITH HIGH PRESSURE IN BETWEEN. TEMPERATURES EXPECTED TO BE NEAR TO SLIGHTLY BELOW NORMAL DURING THIS TIME. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ILZ029>031-037-038- 041>046-048-051>057-061>063-066>068-071>073. FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031- 036>038. &&
Hazardous weather outlook, Mar 8, 9:48 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 948 AM CDT SUN MAR 8 2009 ILZ027-028-036-091200- FULTON-KNOX-STARK- 948 AM CDT SUN MAR 8 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY... A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. MOST OF CENTRAL ILLINOIS IS IN A SLIGHT RISK FOR SEVERE STORMS...MAINLY SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 9 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY. ILZ029>031-037-038-091200- MARSHALL-MCLEAN-PEORIA-TAZEWELL-WOODFORD- 948 AM CDT SUN MAR 8 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY... A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY. ILZ041-091200- MASON- 948 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY. ILZ040-047-049-050-091200- CASS-MORGAN-SCHUYLER-SCOTT- 948 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY. ILZ042-043-048-091200- DE WITT-LOGAN-MENARD- 948 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. A MODERATE RISK AREA HAS BEEN DEFINED FOR AREAS SOUTHEAST OF SPRINGFIELD TO CHAMPAIGN. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 3 PM TODAY. ILZ044>046-051>057-061-062-066-067-071>073-091200- CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY- VERMILION- 948 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LARGE PORTION OF CENTRAL AND SOUTHERN ILLINOIS HAS BEEN UPGRADED TO A MODERATE RISK OF SEVERE STORMS AROUND MID DAY AS A COLD FRONT MOVES ACROSS THE STATE. THE COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 4 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 4 PM TODAY. ILZ063-068-091200- CLARK-CRAWFORD- 948 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LARGE PORTION OF CENTRAL AND SOUTHERN ILLINOIS HAS BEEN UPGRADED TO A MODERATE RISK OF SEVERE STORMS AROUND MID DAY AS A COLD FRONT MOVES ACROSS THE STATE. THE COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 11 AM AND 5 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. THE WABASH RIVER FROM TERRE HAUTE THROUGH HUTSONVILLE IS EXPECTED TO GO ABOVE FLOOD STAGE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 11 AM AND 5 PM TODAY. SHIMON
In the hours before
Local storm report, Mar 8, 7:00 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
700 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM HAIL 4 SW PEORIA 40.70N 89.66W
03/08/2009 E1.00 INCH PEORIA IL TRAINED SPOTTER
BRIEF QUARTER SIZED HAIL WITH ESTIMATED WIND GUST OF 55
TO 60 MPH BY TRAINED SPOTTER.
&&
BOUSLEYLocal storm report, Mar 8, 7:33 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG 1 W BENSON 40.85N 89.14W
03/08/2009 WOODFORD IL EMERGENCY MNGR
REPORT OF POWER LINES DOWN SOUTH OF INTERSECTION OF ROUTE
116 AND ROUTE 117 NEAR BENSON.
&&
BOUSLEYLocal storm report, Mar 8, 7:35 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG 1 W BENSON 40.85N 89.14W
03/08/2009 WOODFORD IL EMERGENCY MNGR
ADDITIONAL REPORT OF POWER LINE POLES DOWN JUST SOUTH OF
THE INTERSECTION OF ROUTE 116 AND ROUTE 117.
&&
BOUSLEYLocal storm report, Mar 8, 11:50 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TORNADO 1 N LOAMI 39.69N 89.85W
03/08/2009 SANGAMON IL FIRE DEPT/RESCUE
PUBLIC REPORT OF A TORNADO AT INTERSECTION OF LOAMI ROAD
AND MASON ROAD VERIFIED BY NEW BERLIN FIRE DEPARTMENT.
&&
BOUSLEYLocal storm report, Mar 8, 11:51 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM TORNADO CURRAN 39.74N 89.77W
03/08/2009 SANGAMON IL LAW ENFORCEMENT
TORNADO REPORTED NEAR CURRAN BY SHERIFFS OFFICE RELAYED
BY DISTRICT 9.
&&
BOUSLEYLocal storm report, Mar 8, 11:57 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1157 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 1 SW JEROME 39.76N 89.69W
03/08/2009 SANGAMON IL MESONET
ESTIMATED 70 MPH WIND CAUSING A 5 FOOT SECTION OF A BRICK
WALL APPROXIMATELY 2 FEET THICK TO BE TOPPLED AT AN
APARTMENT COMPLEX.
&&
BOUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:06 PM CST | River Flood Warning | ILX | Marshall, Putnam | 40 days |
| Mar 7, 9:06 PM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 90 days |
| Mar 8, 1:52 AM CST | Areal Flood Advisory | ILX | Fulton, Knox, Peoria, Stark | 6 hr |
| Mar 8, 6:08 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 37 min |
| Mar 8, 6:28 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 47 min |
| Mar 8, 6:57 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 42 min |
| Mar 8, 9:31 AM CDT | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 22 more | 11 hr |
| Mar 8, 11:02 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Woodford | 6 hr |
| Mar 8, 11:02 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Mar 8, 11:02 AM CDT | River Flood Warning | ILX | Fulton | 7 days |
| Mar 8, 11:18 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Mar 8, 11:40 AM CDT | Tornado Warning | ILX | Logan, Sangamon | 35 min |
| Mar 8, 12:11 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean | 34 min |
| Mar 8, 12:13 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 47 min |
| Mar 8, 12:52 PM CDT | Tornado Warning | ILX | Clay, Lawrence, Richland | 38 min |
| Mar 8, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.